MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG X3 INSERT 36F; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 723-00-36F
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Joint Dislocation (2374); Ambulation or Postural Difficulties (2544)
Date of Event 08/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding dislocation involving a trident liner was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: there was a revision surgery performed for acetabular loosening and bone loss with a pelvic discontinuity.The reconstruction was performed with a gap cup and the stem retained.There were subsequent dislocations and eventual failure of the reconstruction cage with dislocation and metallic implant fracture (by description).The hip was re-revised to a triflange construct and new modular stem.No radiographs were provided for review.Event confirmation: failure of a gap cup reconstruction can be confirmed.Root cause: the root cause was trauma combined instability and pelvic discontinuity." product history review: could not be performed as the device lot details were not provided.Complaint history review: could not be performed as the device lot details were not provided.Conclusions: it was reported that the patient underwent closed reduction due to dislocation.A review of the provided medical information by a clinical consultant indicated: "conclusion/assessment: there was a revision surgery performed for acetabular loosening and bone loss with a pelvic discontinuity.The reconstruction was performed with a gap cup and the stem retained.There were subsequent dislocations and eventual failure of the reconstruction cage with dislocation and metallic implant fracture (by description).The hip was re-revised to a triflange construct and new modular stem.No radiographs were provided for review.Event confirmation: failure of a gap cup reconstruction can be confirmed.Root cause: the root cause was trauma combined instability and pelvic discontinuity." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : not returned to the manufacturer.
 
Event or Problem Description
This pi is for closed reduction performed on (b)(6) 2022.The patient had primary surgery (unknown if stryker components) in the right hip approximately the year 2011.A stryker construct was first recorded to be implanted in the patient's right hip on (b)(6) 2022.This revision procedure reportedly was intended to address the patient¿s chronic pain, a fall, dislocation, and polyethylene liner disassociation.A grossly loose acetabular component with proximal migration, transverse pelvic discontinuity, and massive acetabular bone loss were also reportedly observed at this time of primary stryker implantation.A bone graft was performed to address the acetabular fracture.Recurrent dislocations were then reported following this procedure and were first addressed on (b)(6) 2022 through closed reduction.Leading up to this august closed reduction, it was reported that "[the patient] participated in physical therapy last thursday and felt pain while walking with her walker back to her room in the rehab facility.

Brand Name
TRIDENT 0 DEG X3 INSERT 36F
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17394680
Report Number0002249697-2023-00840
Device Sequence Number5955715
Product Code LPH
UDI-Device Identifier07613327342239
UDI-Public07613327342239
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182468
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number723-00-36F
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight61 KG
Patient RaceWhite